MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556601
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 10/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2018.According to the complainant, the first ercp procedure was to remove stones and a plastic stent out of the common bile duct.In addition, concrements were also removed which had been discovered by the application of contrast agents in the distal part of the common bile duct.The concrements were removed using a basket and a balloon (manufacturers unknown).They used contrast medium in the first ercp but with catheter, pancreas head and corpus are not selectively displayed without lateral branches.A complete visualization of the pancreatic duct was not intended.There were no reported issues with the jagwire.The patient was stable post-procedure.A day later the patient's cholestasis values increased.Therefore, a second ercp procedure was performed, due to post ercp pancreatitis.Contrast medium was used but a visualization of the pancreatic duct was omitted.A 2cm piece of the jagwire coating was found inside the bile duct, and was successfully retrieved using a balloon catheter (manufacturer unknown).In the physician's assessment, "he cannot say for sure what caused the pancreatitis".

Brand Name
JAGWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8131389
Report Number3005099803-2018-61751
Device Sequence Number16539045
Product Code OCY
UDI-Device Identifier08714729172154
UDI-Public08714729172154
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model NumberM00556601
Device Catalogue Number5660
Device Lot Number0022069556
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2018
Initial Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR